Alert archive / Iowa / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 97, NWS Quad Cities, IA
NWS Quad Cities, IA issued this severe thunderstorm warning at Jun 8, 2008, 6:33 PM CDT for 8 counties in Iowa. It was in force for 57 min. 16 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 8, 2008, 6:33 PM CDT (23:33 UTC)
- Expired
- Jun 8, 2008, 7:30 PM CDT
- In force
- 57 min
- Issued by
- NWS Quad Cities, IA
- Area
- Storm-based polygon
Counties Cedar County, IA, Clinton County, IA, Delaware County, IA, Dubuque County, IA, Jackson County, IA, Johnson County, IA, Jones County, IA, Linn County, IA
The radar
The Quad Cities radar (KDVN), 66 km from the middle of the area, began a volume at 23:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 8, 6:38 PM CDT | FUNNEL CLOUD | Springville, IA | |
| Jun 8, 6:39 PM CDT | TSTM WND GST 60 | Marion, IA | MANY TREE BRANCHES BROKEN |
| Jun 8, 6:40 PM CDT | FUNNEL CLOUD | Solon, IA | CITIZENS REPORT |
| Jun 8, 6:40 PM CDT | TSTM WND DMG | 5 Ene Hiawatha, IA | ROOF OFF HORSE BARN |
| Jun 8, 6:45 PM CDT | FUNNEL CLOUD | 1 N Waubeek, IA | |
| Jun 8, 6:49 PM CDT | TSTM WND DMG | 1 Nw Marion, IA | 18 INCH DIAMETER TREES DOWN WITH SOME MINOR LIMBS ALSO DOWN. NO HOMES OR SIGNS DOWN. DELAYED REPORT. |
| Jun 8, 6:52 PM CDT | TSTM WND GST 70 | Ryan, IA | |
| Jun 8, 6:58 PM CDT | TSTM WND GST 75 | Hopkinton, IA | |
| Jun 8, 7:00 PM CDT | TSTM WND DMG | 5 N Olin, IA | TREE BLOWN OVER. DAMAGE WAS DUE TO TSTM WINDS. |
| Jun 8, 7:00 PM CDT | TSTM WND DMG | Anamosa, IA | WOOD SHED BLOWN OVER. THREE WINDOWS BLOWN OUT ON GARAGE. |
| Jun 8, 7:00 PM CDT | NON-TSTM WND DMG | 5 N Olin, IA | TREE BLOWN OVER. |
| Jun 8, 7:02 PM CDT | TSTM WND GST 80 | Dubuque, IA | 70 TO 80 MPH WINDS REPORTED IN CITY OF DUBUQUE AND ACROSS MUCH OF DUBUQUE COUNTY. |
| Jun 8, 7:16 PM CDT | TSTM WND GST 60 | 2 W Dubuque, IA | WIND GUSTS OF 50 TO 60 MPH. |
| Jun 8, 7:21 PM CDT | TSTM WND DMG | 1 Ene Dubuque, IA | SOME 3-4 INCH TREE LIMBS BLOWN DOWN. ESTIMATED WIND SPEEDS AT 80 MPH. VERY HEAVY RAIN. CORRECTED WEATHER EVENT TYPE. |
| Jun 8, 7:21 PM CDT | NON-TSTM WND DMG | 1 W Dubuque, IA | SOME 3-4 INCH TREE LIMBS BLOWN DOWN. ESTIMATED WIND SPEEDS AT 80 MPH. VERY HEAVY RAIN. |
| Jun 8, 7:40 PM CDT | TSTM WND DMG | 2 W Springbrook, IA | GRAIN BIN REPORTED BLOWN OVER. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 11 storm reports to this severe thunderstorm warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 8, 4:43 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 11.6 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1677 J/kg
- Mixed-layer CIN
- -39 J/kg
- Mixed-layer LCL
- 813 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 261 m²/s²
- 0-3 km storm-relative helicity
- 289 m²/s²
- Significant tornado parameter
- 2.5
- Supercell composite
- 9.8
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KDVN 082333
SVRDVN
IAC031-045-055-061-097-103-105-113-090030-
/O.NEW.KDVN.SV.W.0097.080608T2333Z-080609T0030Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
633 PM CDT SUN JUN 8 2008
THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CEDAR COUNTY IN EAST CENTRAL IOWA...
NORTHWESTERN CLINTON COUNTY IN EAST CENTRAL IOWA...
JACKSON COUNTY IN EAST CENTRAL IOWA...
EASTERN JOHNSON COUNTY IN EAST CENTRAL IOWA...
JONES COUNTY IN EAST CENTRAL IOWA...
EASTERN LINN COUNTY IN EAST CENTRAL IOWA...
SOUTHEASTERN DELAWARE COUNTY IN NORTHEAST IOWA...
DUBUQUE COUNTY IN NORTHEAST IOWA...
* UNTIL 730 PM CDT.
* AT 629 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS
IN EXCESS OF 80 MPH. THESE STORMS WERE LOCATED APPROXIMATELY ALONG
A LINE EXTENDING FROM 8 MILES NORTHWEST OF PARIS TO ELY TO 11 MILES
SOUTHWEST OF HILLS...OR ALONG A LINE EXTENDING FROM 15 MILES
SOUTHEAST OF INDEPENDENCE TO 10 MILES SOUTHEAST OF CEDAR RAPIDS TO
15 MILES SOUTHWEST OF IOWA CITY...AND MOVING NORTHEAST AT 61 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
STONE CITY...VIOLA...RYAN AND PRAIRIEBURG AROUND 640 PM CDT...
MORLEY...DELHI AND ANAMOSA AROUND 645 PM CDT...
DELAWARE...EARLVILLE AND OLIN AROUND 650 PM CDT...
THIS INCLUDES INTERSTATE 80 IN IOWA BETWEEN MILE MARKERS 240 AND 275.
THIS IS A DANGEROUS STORM. MOVE IMMEDIATELY INDOORS AND STAY AWAY
FROM WINDOWS.
WIND DAMAGE WILL OCCUR BEFORE THUNDER CAN BE HEARD OR RAIN BEGINS.
SEEK SHELTER IMMEDIATELY.
LAT...LON 4261 9132 4261 9082 4233 9046 4204 9038
4176 9094 4160 9095 4161 9137 4150 9144
4153 9151 4156 9166 4185 9161 4231 9159
TIME...MOT...LOC 2333Z 245DEG 53KT 4235 9160 4188 9147
4154 9167
$$
ERVIN2 follow-up statements
000
WWUS53 KDVN 090003
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
703 PM CDT SUN JUN 8 2008
IAC031-045-055-061-097-103-105-113-090030-
/O.CON.KDVN.SV.W.0097.000000T0000Z-080609T0030Z/
DUBUQUE IA-DELAWARE IA-JACKSON IA-JONES IA-LINN IA-CLINTON IA-
CEDAR IA-JOHNSON IA-
703 PM CDT SUN JUN 8 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT
FOR EASTERN JOHNSON...CEDAR...NORTHWESTERN CLINTON...SOUTHEASTERN
LINN...JONES...JACKSON...EASTERN DELAWARE AND DUBUQUE COUNTIES...
AT 701 PM CDT...TRAINED SPOTTERS REPORTED A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN EXCESS OF 70
MPH. THESE STORMS WERE LOCATED APPROXIMATELY ALONG A LINE EXTENDING
FROM MEKEE TO WYOMING TO ROCHESTER...OR ALONG A LINE EXTENDING FROM
19 MILES EAST OF MANCHESTER TO 15 MILES WEST OF MAQUOKETA TO
TIPTON...MOVING NORTHEAST AT 60 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
COTTAGE HILL...SOUTH GARY OWEN...RICKARDSVILLE AND PEOSTA AROUND
710 PM CDT...
WASHINGTON MILLS...TORONTO...NASHVILLE AND MAQUOKETA MUNICIPAL
AIRPORT AROUND 715 PM CDT...
ZWINGLE AND WHEATLAND AROUND 720 PM CDT...
THIS STORM HAS ALREADY PRODUCED WIND DAMAGE...AND IT REMAINS A
THREAT.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT SUNDAY EVENING
FOR EASTERN IOWA AND NORTHWESTERN ILLINOIS.
LAT...LON 4233 9046 4204 9038 4176 9094 4160 9095
4161 9137 4150 9144 4153 9151 4156 9166
4194 9134 4228 9135 4261 9129 4261 9082
TIME...MOT...LOC 0003Z 245DEG 53KT 4253 9105 4206 9093
4172 9113
$$
ERVIN000
WWUS53 KDVN 090032
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
731 PM CDT SUN JUN 8 2008
IAC031-045-055-061-097-103-105-113-090041-
/O.EXP.KDVN.SV.W.0097.000000T0000Z-080609T0030Z/
DUBUQUE IA-DELAWARE IA-JACKSON IA-JONES IA-LINN IA-CLINTON IA-
CEDAR IA-JOHNSON IA-
731 PM CDT SUN JUN 8 2008
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN JOHNSON...CEDAR...
NORTHWESTERN CLINTON...SOUTHEASTERN LINN...JONES...JACKSON...EASTERN
DELAWARE AND DUBUQUE COUNTIES EXPIRES AT 730 PM CDT...
THE THUNDERSTORM THAT WAS CAPABLE OF PRODUCING SEVERE WEATHER HAS
MOVED OUT OF THE WARNED AREA. THEREFORE THE SEVERE THUNDERSTORM
WARNING HAS BEEN ALLOWED TO EXPIRE.
HOWEVER...STORMS IN THE AREA ARE STILL CAPABLE OF PRODUCING VERY
HEAVY RAINFALL AND GUSTY WINDS TO 40 MPH.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT SUNDAY EVENING
FOR EASTERN IOWA AND NORTHWESTERN ILLINOIS.
LAT...LON 4233 9046 4204 9038 4176 9094 4160 9095
4161 9137 4150 9144 4153 9151 4156 9166
4194 9134 4228 9135 4261 9129 4261 9082
TIME...MOT...LOC 0003Z 245DEG 53KT 4252 9104 4205 9092
4171 9113
$$
ERVINWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 3:10 PM CDT, 3 hours 23 minutes earlier.
Area forecast discussion, Jun 8, 3:10 PM CDT, 3 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
310 PM CDT SUN JUN 8 2008
.DISCUSSION...
ANOTHER STORMY NIGHT IN STORE FOR MOST OF THE DVN CWA WITH
FLOODING/FLASH FLOODING THE NUMBER ONE CONCERN...AND DAMAGING
THUNDERSTORM WINDS FROM AN EVOLVING MCS FROM THE ACTIVITY
CURRENTLY BLOSSOMING FROM NORTHEAST KS...TO WEST OF DSM. STILL MAY
BE A ISOLATED TORNADIC THREAT IF A SUPERCELL CAN MAINTAIN INTO THE
FAR WEST AND SOUTHWEST DVN CWA LATER THIS EVENING...OR IF A STRONG
CELL CAN TAKE OFF ON OLD OUTFLOW BOUNDARY NOW ORIENTED FROM W-E
JUST SOUTH OF I80 FROM NEAR SIGOURNEY...TO MONMOUTH/GALESBURG OVER
THE NEXT 1-4 HRS. THIS SUPPORTED BY LAPSE INDICATED CAPES OF 2500 TO
3500 ALONG AND SOUTH OF THIS BOUNDARY...AS WELL AS SIG TOR PARAMETERS
OF OVER 5. SO WOULD EXPECT A NEW TOR BOX SOON IN MUCH OF THE DVN AS
LLJ RE-ENERGIZES AND BACKS SOME THIS EVENING. THIS AREA ALSO IN IDEAL
PLACEMENT ON NORTHERN EDGE OF MID LEVEL CAP. WITH MID TEEN C H85 DPT
MOISTURE FEED CONTINUING UP ACRS THE FCST AREA...AGAIN ANY
THUNDERSTORM COMPLEX WILL PRODUCE VERY HEAVY RAIN...AND WITH
THE ACTIVITY TONIGHT INCOMING FROM THE WEST OR DEVELOPING
OVERHEAD...AS WELL AS A SFC WAVE RIPPLING UP THE MAIN SFC FRONT
TRYING TO SQUEEZE SOUTHEASTWARD BUT STILL IN THE CWA ON MONDAY...
WILL EXPAND THE FLASH FLOOD WATCH FOR THE ENTIRE CWA. WILL KEEP THE
NORTHWEST THIRD THROUGH 12Z MONDAY...AND THE REST OF THE AREA THROUGH
00Z TUE. FEEL THE HIGHER FFG IN WEST CENTRAL IL WILL STILL HAVE A
GOOD CHANCE OF BEING OVERCOME BY HEAVY CONVECTION AND TORRENTIAL
DOWNPOURS BY POSSIBLE TRAINING STORMS LATE TONIGHT AND MUCH OF
MONDAY. POTENTIAL OF MANY AREAS GETTING ANOTHER 1-3+ INCHES OF
RAINFALL TONIGHT INTO LATE MON MORNING...WHICH WILL EXACERBATE
ONGOING RIVER FLOODING AND OF COURSE INITIATE FLASH FLOODING. WILL
KEEP SFC TEMPS HELD DOWN ON TUE BY THE RAIN...OUTFLOW AND OF COURSE
CLOUD COVER.
ACTIVITY WILL SHIFT SOUTHEAST LATER MON EVENING...THEN SHORT AND
SOME MEDIUM RANGE MODELS ARE STILL ADVERTISING A DRY PERIOD POSSIBLE
THROUGH WED EVENING BEFORE SOUTHWEST UPPER FLOW RELOADS JUST TO THE
WEST AND NORTHWEST FOR POSSIBLE STORM IMPINGEMENT WED NIGHT INTO
THU EVENING. FRONT THEN TO GET SHUNTED ACRS THE CWA FOR BETTER STORM
CHC WITH HEAVY RAIN AGAIN LATE THU NIGHT INTO FRI. ZONAL FLOW MAY
BRING ALMOST A DAILY STORM THREAT OR EVERY OTHER DAY FOR THE
WEEKEND. HIGHS LOOK TO BE GENERALLY IN THE LOW TO MID 80S/UNLESS
STORM COOLED/ FROM WED ON...WITH LOWS IN THE 60S. ..12..
&&
.AVIATION...
AN OUTFLOW BOUNDARY IS POSITIONED ALONG AND JUST SOUTH OF INTERSTATE
80 IN IOWA AND ILLINOIS THIS AFTERNOON...ACTING AS A WARM FRONTAL
BOUNDARY WHICH WILL HELP FOCUS SCATTERED THUNDERSTORMS OVER ALL TAF
SITES EXCEPT BURLINGTON THIS AFTERNOON. PERIODS OF THUNDERSTORMS...
SOME VERY STRONG TO SEVERE WILL BE POSSIBLE AT ALL TAF SITES BETWEEN
21Z AND 05Z. AFTER 05Z...WIDESPREAD MVFR CIGS ARE LIKELY AT ALL
SITES...WITH A CONTINUED THREAT OF RAIN AND THUNDERSTORMS. STORMS
WILL BE WIDESPREAD AT SITES AFTER 10Z TONIGHT INTO MID MORNING
MONDAY...WITH OCCASIONAL IFR CONDITIONS. ..ERVIN..
&&
.HYDROLOGY...
VERY BUSY TODAY...HYDRO-WISE...WITH THREE CONFERENCE CALLS AND OTHER
COORDINATION EFFORTS. LAST NIGHT/S RAINFALL CAME IN HIGHER THAN WHAT
WAS PREDICTED IN SOME LOCATIONS. THE CEDAR AND IOWA RIVER BASINS
WERE HIT ESPECIALLY HARD. AS A RESULT...WE ARE NOW FORECASTING
RECORD OR NEAR RECORD FLOODING AT SIX FORECAST POINTS ON THE CEDAR
AND IOWA RIVERS.
ONE RELATED CONCERN IS THE FORECAST ACCURACY WITH RECORD OR NEAR
RECORD FLOODING. SINCE WE USE STAGE-DISCHARGE RELATIONSHIPS TO
FORECAST THE RIVERS...THESE RELATIONSHIPS BECOME UNCERTAIN AT HIGH
STAGES BECAUSE...BY DEFINITION...THESE STAGES HAVE EITHER NEVER BEEN
SEEN OR HAVE NOT BEEN SEEN IN A LONG TIME. WE ARE WORKING WITH THE
U.S. GEOLOGICAL SURVEY TO COLLABORATE ON THESE STAGE-DISCHARGE
RELATIONSHIPS.
FLASH FLOOD THREAT ALSO CONTINUES THROUGH MONDAY AS THE FRONTAL
BOUNDARY SAGS SLOWLY SOUTHEAST. ONE TO TWO INCHES OF ADDITIONAL
RAIN...BEYOND THE RAIN RECEIVED THROUGH MIDDAY TODAY...IS POSSIBLE
WITH VERY MOIST AIR IN PLACE. ANY INTENSE THUNDERSTORM OR TRAINING
OF STORMS WILL BE CAPABLE OF PRODUCING HEAVIER RAINFALL AMOUNTS IN A
SHORT PERIOD OF TIME. THIS ADDITIONAL RAINFALL WILL INCREASE THE
SEVERITY OF THE CURRENT FLOODING SITUATION. AM ESPECIALLY CONCERNED
BECAUSE IT APPEARS LIKE THE NORTHERN PART OF THE CWA WILL RECEIVE
MORE RAINFALL THAN THE QPF INDICATED. THUS...RIVER FORECASTS MAY
NEED TO BE ADJUSTED AGAIN LATER THIS EVENING OR ON MONDAY.
..JAZ..
&&
.DVN WATCHES/WARNINGS/ADVISORIES...
IA...FLASH FLOOD WATCH CONTINUES TONIGHT FOR BENTON-BUCHANAN-
CEDAR-DELAWARE-DUBUQUE-JACKSON-JOHNSON-JONES-LINN. FLASH FLOOD
WATCH NOW IN EFFECT TONIGHT THROUGH MONDAY FOR CLINTON-DES
MOINES-HENRY IA-IOWA-JEFFERSON-KEOKUK-LEE-LOUISA-MUSCATINE-
SCOTT-VAN BUREN-WASHINGTON.
IL...FLASH FLOOD WATCH CONTINUES TONIGHT FOR JO DAVIESS...NOW IN
EFFECT TONIGHT THROUGH MONDAY FOR BUREAU-CARROLL-HANCOCK-
HENDERSON-HENRY IL-MCDONOUGH-MERCER-PUTNAM-ROCK ISLAND-
STEPHENSON-WARREN-WHITESIDE.
MO...FLASH FLOOD WATCH TONIGHT AND MONDAY FOR CLARK-SCOTLAND.
&&
12/ERVIN/JAZHazardous weather outlook, Jun 8, 4:45 AM CDT, 13 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 445 AM CDT SUN JUN 8 2008 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-091000- BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON- HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL- WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON- WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- 445 AM CDT SUN JUN 8 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY AND TONIGHT ACROSS THE ENTIRE OUTLOOK AREA. THE MAIN THREAT WILL BE DAMAGING WINDS OVER 70 MPH...BUT LARGE HAIL AND ISOLATED TORNADOES ARE ALSO POSSIBLE. IN ADDITION...THE STRONGER STORMS WILL PRODUCE VERY HEAVY RAIN WHICH MAY CAUSE FLASH FLOODING. A FLASH FLOOD WATCH IS IN EFFECT FOR LOCATIONS ALONG AND NORTH OF INTERSTATE 80 FOR TODAY AND TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A HEAVY RAIN AND POSSIBLE FLASH FLOOD EVENT IS SHAPING UP ON MONDAY FOR PORTIONS OF EASTERN IOWA...WESTERN ILLINOIS AND NORTHEAST MISSOURI. SEVERE THUNDERSTORMS ARE NOT EXPECTED. A COLD FRONT WILL SAG SOUTHEAST ACROSS THE REGION PROVIDING THE FOCUS FOR NUMEROUS THUNDERSTORMS PRODUCING HEAVY RAIN. AT LEAST SEVERAL INCHES OF RAIN IS POSSIBLE WHICH COULD CAUSE FLASH FLOODING. THERE WILL BE A CHANCE OF THUNDERSTORMS THURSDAY THROUGH SATURDAY. IT IS TOO EARLY TO DETERMINE THE POTENTIAL FOR SEVERE WEATHER. MINOR TO MAJOR FLOODING WILL CONTINUE ON MANY EASTERN IOWA TRIBUTARY RIVERS...WITH MINOR TO MODERATE FLOODING ALONG THE MISSISSIPPI RIVER FROM DUBUQUE SOUTHWARD. MORE DETAILED INFORMATION CAN BE FOUND IN THE LATEST FLOOD STATEMENT PRODUCT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED TODAY AND TONIGHT. HAASE
In the hours before
Special weather statement, Jun 8, 4:55 PM CDT, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 455 PM CDT SUN JUN 8 2008 IAZ051-052-063-064-090000- BENTON IA-IOWA IA-JOHNSON IA-LINN IA- 455 PM CDT SUN JUN 8 2008 ...SEVERE WEATHER...HEAVY RAINFALL...POSSIBLE TORNADOES WITH GUSTY TO STRONG WINDS POSSIBLE THROUGH 7 PM... AT 455 PM CDT...A LINE OF THUNDERSTORMS WAS LOCATED FROM NEAR DECORAH SOUTHWEST TO SOUTHEAST OF DES MOINES MOVING NORTHEAST AT 35 TO 40 MPH. THIS LINE IS INTENSIFYING AND IS CAPABLE OF ISOLATED TORNADOES... TORRENTIALLY HEAVY RAINFALL RATES OF OVER TWO INCHES AN HOUR AND GUSTY WINDS OF 30 TO 50 MPH WITH ISOLATED HIGHER GUSTS POSSIBLE. DUE TO VERY SATURATED GROUNDS...MANY LOCATIONS...ESPECIALLY THOSE THAT RECEIVE AN ADDITIONAL INCH OR MORE OF RAIN IN LESS THAN AN HOUR ARE SUSCEPTABLE TO EXPERIENCE SIGNIFICANT FLASH FLOODING. LOCATIONS THAT RECEIVE OVER TWO INCHES COULD EXPERIENCE MODERATE TO SERIOUS FLASH FLOODING. INDIVIDUALS IN FLASH FLOOD FAVORED LOCATIONS SHOULD TAKE ACTION IF HEAVY RAINS OCCUR. CONDITIONS ARE FAVORABLE FOR SIGNIFICANT TORNADOES SO SPOTTERS AND LOCAL OFFICIALS SHOULD BE ON HIGHEST ALERT FOR TORNADIC DEVELOPMENT. NICHOLS
Special weather statement, Jun 8, 4:59 PM CDT, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 459 PM CDT SUN JUN 8 2008 IAZ040-041-051-052-063-064-090000- BENTON IA-BUCHANAN IA-DELAWARE IA-IOWA IA-JOHNSON IA-LINN IA- 459 PM CDT SUN JUN 8 2008 ...SEVERE WEATHER...HEAVY RAINFALL...POSSIBLE TORNADOES WITH GUSTY TO STRONG WINDS POSSIBLE THROUGH 7 PM... AT 455 PM CDT...A LINE OF THUNDERSTORMS WAS LOCATED FROM NEAR DECORAH SOUTHWEST TO SOUTHEAST OF DES MOINES MOVING NORTHEAST AT 35 TO 40 MPH. THIS LINE IS INTENSIFYING AND IS CAPABLE OF ISOLATED TORNADOES... TORRENTIALLY HEAVY RAINFALL RATES OF OVER TWO INCHES AN HOUR AND GUSTY WINDS OF 30 TO 50 MPH WITH ISOLATED HIGHER GUSTS POSSIBLE. DUE TO VERY SATURATED GROUNDS...MANY LOCATIONS...ESPECIALLY THOSE THAT RECEIVE AN ADDITIONAL INCH OR MORE OF RAIN IN LESS THAN AN HOUR ARE SUSCEPTABLE TO EXPERIENCE SIGNIFICANT FLASH FLOODING. LOCATIONS THAT RECEIVE OVER TWO INCHES COULD EXPERIENCE MODERATE TO SERIOUS FLASH FLOODING. INDIVIDUALS IN FLASH FLOOD FAVORED LOCATIONS SHOULD TAKE ACTION IF HEAVY RAINS OCCUR. CONDITIONS ARE FAVORABLE FOR SIGNIFICANT TORNADOES SO SPOTTERS AND LOCAL OFFICIALS SHOULD BE ON HIGHEST ALERT FOR TORNADIC DEVELOPMENT. NICHOLS
Local storm report, Jun 8, 5:08 PM CDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
508 PM CDT SUN JUN 08 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0504 PM TSTM WND GST 4 NW GARRISON 42.18N 92.20W
06/08/2008 E80 MPH BENTON IA TRAINED SPOTTER
RAINING SO HARD SPOTTER COULD NOT SEE.
&&
LELocal storm report, Jun 8, 5:11 PM CDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
511 PM CDT SUN JUN 08 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0508 PM TSTM WND GST MOUNT AUBURN 42.26N 92.09W
06/08/2008 E80.00 MPH BENTON IA TRAINED SPOTTER
0508 PM HAIL MOUNT AUBURN 42.26N 92.09W
06/08/2008 M0.88 INCH BENTON IA TRAINED SPOTTER
&&
LELocal storm report, Jun 8, 5:49 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
549 PM CDT SUN JUN 08 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM TSTM WND GST ROWLEY 42.37N 91.84W
06/08/2008 E60 MPH BUCHANAN IA LAW ENFORCEMENT
HIGH WINDS UP TO 60 MPH ESTIMATED NEAR ROWLEY.
&&
12Local storm report, Jun 8, 6:31 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
631 PM CDT SUN JUN 08 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0627 PM TSTM WND GST CEDAR RAPIDS MUNICIPAL 41.88N 91.72W
06/08/2008 M63 MPH LINN IA ASOS
&&
TERRYSThe office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 7, 8:15 PM CDT | River Flood Warning | DVN | Delaware, Jones | 4 days |
| Jun 7, 8:15 PM CDT | River Flood Warning | DVN | Jackson | 8 days |
| Jun 7, 9:15 PM CDT | River Flood Warning | DVN | Lee | 35 days |
| Jun 7, 10:13 PM CDT | River Flood Warning | DVN | Dubuque, Jackson | 12 days |
| Jun 7, 10:13 PM CDT | River Flood Warning | DVN | Dubuque, Jackson | 14 days |
| Jun 7, 10:13 PM CDT | River Flood Warning | DVN | Jackson | 10 days |
| Jun 7, 10:13 PM CDT | River Flood Warning | DVN | Clinton, Scott | 15 days |
| Jun 7, 10:13 PM CDT | River Flood Warning | DVN | Clinton, Scott | 17 days |
| Jun 7, 10:13 PM CDT | River Flood Warning | DVN | Muscatine, Scott | 16 days |
| Jun 7, 10:13 PM CDT | River Flood Warning | DVN | Muscatine, Scott | 20 days |
| Jun 7, 10:13 PM CDT | River Flood Warning | DVN | Louisa, Muscatine | 21 days |
| Jun 7, 10:13 PM CDT | River Flood Warning | DVN | Louisa, Muscatine | 21 days |
| Jun 7, 10:13 PM CDT | River Flood Warning | DVN | Lee | 26 days |
| Jun 7, 11:28 PM CDT | Severe Thunderstorm Warning | DVN | Buchanan | 47 min |
| Jun 8, 8:25 AM CDT | Flash Flood Warning | DVN | Benton, Buchanan, Delaware, Dubuque, Jackson, Jones and 1 more | 8 hr |
| Jun 8, 9:23 AM CDT | Severe Thunderstorm Warning | DVN | Cedar, Clinton, Jackson, Jones, Muscatine, Scott | 43 min |
| Jun 8, 10:00 AM CDT | Severe Thunderstorm Warning | DVN | Jackson | 45 min |
| Jun 8, 3:56 PM CDT | Areal Flood Warning | DVN | Benton, Buchanan, Delaware, Dubuque, Jackson, Jones and 1 more | 15 hr |
| Jun 8, 4:34 PM CDT | Tornado Warning | DVN | Benton, Buchanan | 56 min |
| Jun 8, 5:20 PM CDT | Severe Thunderstorm Warning | DVN | Benton, Buchanan, Delaware, Jones, Linn | 55 min |
| Jun 8, 5:41 PM CDT | Severe Thunderstorm Warning | DVN | Benton, Iowa, Johnson, Keokuk, Linn | 64 min |
| Jun 8, 6:12 PM CDT | Severe Thunderstorm Warning | DVN | Benton, Buchanan, Delaware, Dubuque, Iowa, Johnson and 4 more | 63 min |
| Jun 8, 6:34 PM CDT | Tornado Warning | DVN | Benton, Buchanan, Delaware, Jones, Linn | 41 min |
| Jun 8, 6:48 PM CDT | Flash Flood Warning | DVN | Iowa, Johnson | 6 hr |
Nearby
Severe Thunderstorm Warnings in Iowa, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.